Format

Send to

Choose Destination
Nephron. 1989;51(3):405-8.

Carbamazepine-induced granulomatous necrotizing angiitis with acute renal failure.

Author information

1
Third Department of Internal Medicine, Akita University School of Medicine, Japan.

Abstract

A 42-year-old male treated with carbamazepine developed a skin eruption in the trunk, followed by acute renal failure. Laboratory data revealed leukocytosis (15,700/mm3) with eosinophilia (37%). A renal biopsy disclosed granulomatous necrotizing angiitis that differed from classic periateritis nodosa and hypersensitivity angiitis. All drugs were discontinued immediately, and there was a gradual improvement of the renal function. A carefully performed provocation test using carbamazepine was positive. We made a diagnosis of carbamazepine-induced granulomatous necrotizing angiitis. Only 6 cases of drug-induced granulomatous angiitis have been reported prior to the present case. Drug-induced granulomatous angiitis is often fatal. The present report suggests the importance of making a diagnosis quickly, and providing adequate treatment in order to prevent a fatal course.

PMID:
2918954
DOI:
10.1159/000185332
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center